Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change of meds mid-PEP regimen
Apr 12, 2009

I had a high risk exposure (as a bottom) and started on Truvada and Zerit within 12 hrs. At 60 hrs, I was switched to Truvada and Zidovudine. I am reading now that Zerit and Zidovudine can have negative interactions. Could the change from Zerit to Zidovudine on Day 3 negatively impact the effectiveness of PEP? Do either hurt the effectiveness of Truvada? How is Truvada as a stand-alone PEP? Also, what do you think of Truvada and Zidovudine as a regimin? Thank You

Response from Dr. Young

Hello and thanks for your post.

I'd question if your doctor really understands PEP. A triple NRTI regimen such as Truvada+Zerit is generally not recommended for PEP. Since both d4T (Zerit) and AZT are chemically similar, a switch from one to the other shouldn't change the overall potency of a regimen, but they should not be used together.

Depending on the type of exposure, two drug regimens (such as Truvada) can be used. For higher risk exposures, three drug regimens that include (typically) a protease inhibitor are recommended.

I hope this helps and wish you well, BY



Previous
Please clear my doubt
Next
PEP HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement